zyrtec

12 replies [Last post]
By CherylB on Fri, 12-08-00, 21:25

My son takes a teaspoon of zyrtec syrup once a day to help keep his eczema under control due to the effect his PA has on his skin. He's also allergic to soy. Does anyone else use zyrtec with their kids?? He's 11 months old. The zyrtec seems to be giving him mood swings. The doctor said it usually doesn't. Any experience out there?

Groups: None
By e-mom on Fri, 12-08-00, 22:10

Cheryl

I know absolutely nothing about zyrtec but if you do a search for zyrtec you will find, I believe it said, 23 posts related to zyrtec. I hope this helps.

__________________

[b]***ADDICTED***[/b]

Groups: None
By e-mom on Fri, 12-08-00, 22:21

Cheryl,

Here's Pfizer's website regarding zyrtec.
[url="http://www.pfizer.com/hml/pi's/zyrtecpi.html#overdose"]http://www.pfizer.com/hml/pi's/zyrtecpi.html#overdose[/url]

Hope this helps.

__________________

[b]***ADDICTED***[/b]

Groups: None
By on Sat, 12-09-00, 03:01

My son is also taking a teaspoon of Zyrtec. However, he is four years old. Amazingly I am pleased with the difference the antihistamine has made. He used to wake up with red swollen eyes and uncontrolled itching. He would sneeze alot and complain of headaches! Maybe your son is taking too much. How much does he weigh? My son is about 42 lbs.

Groups: None
By RJM on Sat, 12-09-00, 03:53

My son takes it occasionally - when the eczema flares. I haven't noticed mood swings but he does not usally take it for more than 2 days in a row. If I notice anything, I will post back.

Groups: None
By rebekahc on Sat, 12-09-00, 06:44

I take Zyrtec and it makes me very sleepy. Maybe it makes your son sleepy too and this is causing his mood swings? I have switched to taking it just before bed.

Rebekah

Groups: None
By on Sat, 12-09-00, 14:11

Rebekah-
I also give my son the Zyrtec prior to bed. That may be what is causing her son to have the mood swings. Good point!

Groups: None
By Head Cook on Sat, 12-09-00, 16:05

My 9 year old peanut/soy allergic son had been on Zyrtec seasonally for several years. Its been a miracle to us, with no side affects that we can see. He takes it in the morning.

Groups: None
By mom2two on Sat, 12-09-00, 17:02

my 5 year old daughter was on it for a few weeks and turned into a MONTSTER. It DEFINITELY caused extreme behavioural changes, for the worse, in her, despite what the pzier people, the pediatrician and the pediatric allergist said. After talking w/my sister in law who's son also takes it when his allergies are bad, i was convinced. he too has extreme mood changes due to it and he is VERY easy going normally.

Groups: None
By shannon on Mon, 12-11-00, 00:39

my son is 23 months old and takes zyrtec occasionaly before bed, and i have never noticed any changes in his mood or his behavior.

Groups: None
By lsherri on Mon, 12-11-00, 02:07

Both my 3 and 5 year old take Zyrtec. I agree with the person who said he may be taking more than he needs to. Last year when
my daughter was 2 she took 1/2 teaspoon. Now
she weighs about 32 pounds and takes 1 teaspoon. I also give it at bedtime.

Groups: None
By on Mon, 12-11-00, 14:36

My kids have never taken it (they take Claritin), but I took it once and had every possible side effect mentioned in the literature, plus some they didn't mention! The scariest was losing the power of speech - my husband was asking me questions, and I could form the answers in my head, but could not say the words. He was about to call an ambulance (he thought I had a stroke), but then I began to speak again.

I know this medication is a miracle for many, but I think in susceptible people it has the potential to be pretty harmful. If your child is really experiencing personality changes, I would try to switch meds.

Good luck!

Amy

Groups: None
By Susan K on Tue, 12-12-00, 05:45

My 3 year old son took Zyrtec for about a year and a half. His dose was 1 tsp in the morning. He started preschool about six months ago and since then we have had behavior issues at school. He has been hitting, biting, kicking, etc. At one point, I wondered if he would be kicked out of the only peanut free preschool in a 20 mile radius! He was more aggressive than then his classmates.

His speech is a little delayed because of off/on fluid in ears and allergies, so he hits instead of uses words (speech therapy is part of solution). I started to wonder if the Zyrtec was part of the problem.

About a month ago, I switched him to Claritin syrup. He takes 1/2 tsp and while he still has his moments, I think he is less aggressive and has more good days than bad.

Groups: None

Peanut Free and Nut Free Directory

Peanut-Free/Nut-Free Directory

Our directory is intended as a resource for people with peanut and nut allergies. It contains foods, helpful products, and much more.

Close x

Sign up for our newsletter and receive a free peanut-free snack guide.

Stay on top of your allergy with recipes, lifestyle tips and more.

Email

PeanutAllergy.com Social

 

Poll

Where do you get your peanut allergy information?
The internet
29%
My allergist
57%
Friends or family
14%
Other
0%
Total votes: 7